MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT
Model Number Y500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Bacterial Infection (1735); High Blood Pressure/ Hypertension (1908); Incontinence (1928); Neuropathy (1983); Pain (1994); Pelvic Inflammatory Disease (2000); Sepsis (2067); Urinary Retention (2119); Urinary Tract Infection (2120); Vertigo (2134); Dizziness (2194); Urinary Frequency / Polyuria (2275); Anxiety (2328); Injury (2348); Depression (2361); Disability (2371); Numbness (2415); Prolapse (2475); Abdominal Distention (2601); Cramp(s) /Muscle Spasm(s) (4521); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The labeling of use was found to be adequate and state the following."adverse events complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)".(b)(4).Sample not received.
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability and impairment.Per additional information received, the patient has experienced epidural abscess, urinary tract infection with extended spectrum beta-lactamase (esbl), vertebral osteomyelitis multiple levels, diskitis, pelvic inflammatory disease, extended-spectrum beta-lactamase escherichia coli infection, referred pain, lower back pain, anxiety, depression, bladder dysfunction and distention, left lower extremity pain, new pains in the right knee and ankle, right ischial area, radiating to knee, constant pain in the pelvic area and radiated to the right leg, phlegmon osteomyelitis, infection of laparoscopic sacral colpopexy mesh, inflammation on the anterior surface and possible involvement of graft, overflow incontinence, abdominal pain, subcutaneous abscess.Additionally, the patient required surgical and non-surgical interventions.
 
Additional Manufacturer Narrative
Correction: g1.1735,1928="l" 1690, 2120,2000,2328,2361,2601,1685,2564,2519,1908,2067,2119,2475,2194,2193,2134,2415.= "nl".
 
Event or Problem Description
Per additional information received via medical records on 26aug2022, the patient has experienced chronic pain, abscess, lower back pain, urinary tract infection, cystocele, diabetes, dyspareunia, hypertension, sepsis, rectocele, urinary incontinence, urinary retention, uterine prolapse, lumbosacral radiculopathy, dizziness, muscle cramp, back pain, sensory neuropathy, chronic bilateral low back pain with right-sided sciatica, vertigo, hyperreflexia, gait difficulty, otalgia, left leg numbness, infection of laparoscopic sacral colpopexy mesh, endometriosis of uterus, prolapse of genital organs, atrophic vaginitis, increased frequency of urination and endometrium thickened and required additional surgical and non-surgical interventions.

Brand Name
ALYTE Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key10254149
Report Number1018233-2020-04436
Device Sequence Number13601777
Product Code OTO
UDI-Device Identifier00801741016165
UDI-Public(01)00801741016165
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Model NumberY500
Device Catalogue NumberY500
Device Lot NumberHUAT0975
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD IMPLANT STAPLES; BARD IMPLANT STAPLES; BOSTON SCIENTIFIC OBTRYX II HALO; BOSTON SCIENTIFIC OBTRYX II HALO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight64 KG
Patient RaceWhite